Alert archive / Massachusetts / Special Weather Statements in 2014
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 23, 2014, 6:21 PM EDT for Berkshire County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2014, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 23, 2014, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Albany, NY
County Berkshire County, MA
The radar
The Albany radar (KENX), 86 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
150
WWUS81 KALY 232221
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT WED JUL 23 2014
MAZ001-025-232245-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
621 PM EDT WED JUL 23 2014
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR LEE...OR ABOUT 9 MILES SOUTH OF PITTSFIELD...AND MOVING
EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
BECKET AND 7 MILES NORTH OF OTIS BY 645 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4217 7303 4228 7336 4244 7327 4239 7301
4238 7302 4238 7306 4233 7306 4231 7299
4225 7299
TIME...MOT...LOC 2222Z 290DEG 12KT 4233 7320
$$
LFM/SNDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 23, 5:30 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 23, 5:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 530 PM EDT WED JUL 23 2014 .SYNOPSIS... THUNDERSTORMS...DEVELOPING AHEAD OF SLOW MOVING COLD FRONT...WILL IMPACT MOST OF THE AREA THROUGH EARLY EVENING. SOME OF THE THUNDERSTORMS COULD BE SEVERE...INCLUDING POTENTIAL DAMAGING WINDS AND LARGE HAIL. A WEAK WAVE MIGHT STALL THE FRONT...PROLONGING SHOWERS TO THE SOUTH AND EAST OF ALBANY OVERNIGHT. DRIER AND COOLER AIR WILL MOVE IN ON THURSDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 515 PM EDT...SEVERE THUNDERSTORM 432 CONTINUES. ACCORDING TO THE LATEST MSAS ANALYSIS...INSTABILITY HAS INCREASED TO NEARLY 4000 J/KG ACROSS OUR REGION. THE 0-6KM BULK SHEAR...WAS ABOUT 30KTS ACROSS AREAS FROM ALBANY NORTHWARD. DESPITE MEDIOCRE LAPSE RATES AROUND 6.0KM/C THE INSTABILITY SHOULD PROVIDE THE IMPETUS FOR CELLS TO AT LEAST BRIEFLY PULSE UP TO SEVERE LIMITS. WE HAVE ISSUED A FEW SEVERE THUNDERSTORMS WARNING...ONE JUST NORTHEAST OF ALBANY INTERNATIONAL AIRPORT...THE OTHER IN COLUMBIA COUNTY. MORE COULD FOLLOW...BUT EVERYONE HAS A BETTER THAN 50/50 CHANCE OF AT LEAST GETTING MEASURABLE RAINFALL AND HEARING THUNDER. IT LOOKS AS IF THE BEST SHOT FOR THUNDERSTORMS IN THE CAPITAL REGION WILL BE FROM NOW THROUGH 600 PM...ASSUMING A LINE TO OUR NORTHWEST HOLDS TOGETHER AND MOVES THROUGH. THIS COULD IMPACT THE TAIL END OF EVENING DRIVE WITH HEAVY RAIN....LOCALIZED DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. TEMPERATURES WERE STILL FLIRTING WITH THE 90 DEGREE MARK IN THE VALLEYS FROM THE CAPITAL REGION SOUTHWARD. FURTHER NORTH AND WEST...TEMPERATURES HAVE COOLED TO THE 70S WHERE RAIN HAS FALLEN. THE COLD FRONT WAS SLOWLY WORKING INTO NORTHWESTERN NEW YORK STATE...AND LOOKS TO CROSS THE CAPITAL REGION THROUGH MID EVENING...AND WORK INTO THE OUR SOUTHEASTERN AREAS OVERNIGHT. TEMPERATURES WILL DROP INTO THE 70S AS THUNDERSTORMS WORK THROUGH THE REGION THROUGH EARLY EVENING. THE UPPER LEVEL DYNAMICS OF THE SYSTEM WILL LAG BEHIND...AS THE RIGHT REAR ENTRANCE REGION OF AN UPPER LEVEL JET WORKS INTO OUR REGION OVERNIGHT. THIS COULD ALLOW FOR SHOWERS TO LINGER BEHIND THE COLD FRONT...AND THERE MIGHT EVEN BE A WEAK SURFACE WAVE WORKING ALONG THE FRONT AS WELL. WILL KEEP LIKELY POPS FOR SHOWERS ONLY (AS THE INSTABILITY SHOULD DIMINISH BY THEN). TEMPERATURES WILL COOL INTO THE 60S OVERNIGHT FROM ALBANY SOUTHWARD...50S WELL NORTH AND WEST. DEWPOINTS WILL DROP INTO THE 50S...AND EVEN SOME UPPER 40S NORTHWEST. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... ANY LINGERING SHOWERS IN OUR EXTREME SOUTHEASTERN ZONES SHOULD EXIT SHORTLY AFTER DAYBREAK THURSDAY. OTHERWISE...A NOTICEABLY DRIER AND COOLER AIRMASS WILL INFILTRATE OUR REGION ON THURSDAY. CLOUDS WILL SLOWLY BREAK UP FROM NORTHWEST TO SOUTHEAST. H850 TEMPERATURES WILL COOL FROM THE UPPER TEENS CELSIUS FROM LATE TODAY...TO AROUND +10C ON THURSDAY. THIS WILL TRANSLATE TO HIGH TEMPERATURES ON THURSDAY TO BE ABOUT 10 DEGREES LOWER COMPARED TO TODAY...GENERALLY AROUND 80 IN THE VALLEYS...LOWER TO MID 70S HIGHER TERRAIN. DEWPOINTS WILL GENERALLY BE IN THE 50S...SO COMFORTABLE LEVEL OF HUMIDITY. HIGH PRESSURE WILL BUILD TO OUR SOUTH FROM CANADA THURSDAY NIGHT THROUGH EARLY SATURDAY. THURSDAY NIGHT WILL BE MAINLY CLEAR CALM AND COOL WITH LOWS DIPPING DOWN TO THE LOWER TO MID 50S ALBANY SOUTHWARD...40S WELL NORTH AND WEST OF ALBANY. PATCHY FOG WILL FORM IN THE FOG-PRONE AREAS (GENERALLY LOW LYING AREAS NEAR BODIES OF WATER). FRIDAY WILL SEE SUNSHINE MIXING WITH FAIR WEATHER CUMULUS CLOUDS. HIGH TEMPERATURES WILL BE SIMILAR TO THURSDAY. DEWPOINTS WILL REMAIN IN THE 50S. MAINLY CLEAR WITH LOWS IN THE 50S ALBANY SOUTHWARD...40S NORTH. SATURDAY SHOULD BE DRY...BUT HIGH CLOUDS FROM A DISTURBANCE AND WARM AIR ADVECTION WILL MEAN AN INCREASE IN HIGH CLOUDS. DEWPOINTS WILL CREEP UP TO AROUND 60...SO A LITTLE MORE HUMID BUT BUT STILL AT MODERATE LEVELS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... A LARGE MID LEVEL TROUGH WILL DIG TO OUR WEST ACROSS THE GREAT LAKES AND OHIO VALLEY...AND REMAIN THERE MUST OF THE EXTENDED PERIOD AS AN UPPER LEVEL LOW IS FORECAST TO DEVELOP ACROSS EASTERN CANADA. THE INITIAL VORTICITY (MID LEVEL ENERGY) ASSOCIATED WITH THE TROUGH WILL APPROACH OUR REGION WITH AN ASSOCIATED SURFACE LOW AND WARM AIR ADVECTION...WILL WORK INTO OUR REGION FROM WEST TO EAST LATE SATURDAY NIGHT AND SUNDAY. THIS IS A LITTLE FASTER THAN PREVIOUS GUIDANCE INDICATED. A THREAT OF SHOWERS WILL INCREASE AS WE HEAD TOWARD SUNDAY. ALTHOUGH SURFACE INSTABILITY MIGHT BE LIMITED...THERE COULD BE PLENTY OF ELEVATED CONVECTION ALOFT...SO WILL MENTION THUNDER AS WELL. THIS INITIAL SURGE OF ENERGY WILL MOVE ON BY ON MONDAY...HOWEVER OUR REGION WILL REMAIN UNDER A CYCLONIC FLOW WITH LINGERING LOW LEVEL MOISTURE ON MONDAY. WE WILL CONTINUE WITH CHANCES OF SHOWERS AND THUNDERSTORMS ON MONDAY ALTHOUGH THAT DAY WILL PROBABLY OFFER SOME DRY TIME. THE TROUGH/UPPER AIR LOW WILL SLOWLY WEAKEN WITH TIME...BUT NOT GO AWAY THROUGH WEDNESDAY. THERE ARE INDICATIONS ADDITIONAL MID LEVEL DRYING SHOULD DECREASE THE THREAT OF SHOWERS AND THUNDERSTORMS TUESDAY AND ESPECIALLY WEDNESDAY. HOWEVER...WE ARE TALKING ABOUT A CUTOFF LOW...AND CERTAINLY...THERE COULD ADDITIONAL DISTURBANCE (NOT DEPICTED AT THIS TIME)...COULD PRODUCE ADDITIONAL BOUTS OF SHOWERS AND THUNDERSTORMS. WE WILL KEEP A 30 PERCENT CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS ON TUESDAY AND FOR NOW...JUST A SLIGHT CHANCE OF SHOWERS ON WEDNESDAY. TEMPERATURES DURING THE EXTENDED WILL TREND SLIGHTLY BELOW NORMAL AS THE TROUGH PULLS SOME SLIGHTLY COOLER AIR FROM CANADA. HOWEVER...IT WILL BE MODERATED THROUGH A SOUTHWESTERLY LOW. LOOK FOR HIGHS GENERALLY AROUND 80 IN THE VALLEYS...70S HIGHER TERRAIN. LOWS WILL IN THE 60S SATURDAY THROUGH MONDAY NIGHTS...COOLING TO THE 50S AROUND 60 TUESDAY NIGHT. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL THE TAF SITES THROUGH 02Z. THE POTENTIAL IS THERE FOR THUNDERSTORMS TO PRODUCE WIND GUSTS TO 50KTS AND HAIL AN INCH IN DIAMETER OR MORE. IN ADDITION ANY THUNDERSTORM COULD CONTAIN VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. AS OF 21Z...A LINE OF STORM BACKBUILDED FROM NORTHEAST TO SOUTHWEST ALMOST TO THE ALBANY INTERNATIONAL AIRPORT. MORE THUNDERSTORMS WERE IN SCHOHARIE COUNTY TRACKING NORTHWEST. PLACED A VCTS IN THE ALBANY TAF THROUGH 00Z...WITH A TEMPO FOR MVFR REDUCED RAIN AND WIND GUSTS TO 30KTS. THUNDERSTORMS WERE IMPACTING KGFL BUT TEMPERATURES THERE HAD DROPPED INTO THE 70S...LOWERING THE THREAT OF ADDITIONAL STORMS. THUNDERSTORMS WERE WORKING TOWARD THE PITTSFIELD AIRPORT AS WELL AS KPOU. BOTH SHOULD BE IMPACTED BY STORMS WITHIN THE HOUR. HAVE VCTS IN BOTH TAFS...AND OCCASIONAL REDUCTIONS AT LEAST TO MVFR (COULD EASILY DROP BRIEFLY TO IFR) DUE TO HEAVY RAINFALL. WIND GUSTS COULD REACH 25KTS OR BETTER. ONCE THE THUNDERSTORMS END...KEEPING VCSH FOR A FEW HOURS FOR LINGERING ACTIVITY...BUT LONGER...THROUGH ABOUT 09Z AT KPOU SINCE THE FRONT MAY SLOW ITS PROGRESS IN SOUTHERN AREAS. SOME FOG MAY FORM AFTER SOME CLEARING AT KGFL...KALB AND KPSF TOWARD DAYBREAK BUT ONLY INDICATING 6SM BR UNTIL WE CAN ANALYZE SHORT TERM TRENDS BEHIND THE FRONT AFTER SUNSET. AFTER SUNRISE TOMORROW...VFR EVERYWHERE...BUT WILL HAVE TO SEE IF ANY SHOWERS LINGER AROUND KPOU AFTER 09Z IF THE PROGRESS OF THE FRONT SLOWS. SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AT 10 KT OR LESS COULD BE VARIABLE AND GUSTY TO 25 KT OR MORE IN THUNDERSTORMS. THE WINDS SHOULD SHIFT TO WEST AND NORTHWEST BY THIS EVENING AT LESS THAN 10 KT...THE DIMINISH TO LESS THAN 6 KT AND TREND TOWARD NORTH. TOMORROW MORNING...WINDS SHOULD BE NORTH NORTHWEST TO NORTH NORTHEAST AT LESS THAN 10 KT. OUTLOOK... THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX. SATURDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. SUNDAY THROUGH MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH EVENING ALONG AND AHEAD OF A COLD FRONT. MOST AREAS SHOULD RECEIVE A QUARTER INCH OR MORE THROUGH EARLY THURSDAY. SHOWERS COULD LINGER SOUTH AND EAST OF ALBANY INTO EARLY THURSDAY. OTHERWISE...IT WILL TURN LESS HUMID ON THURSDAY WITH INCREASING AFTERNOON SUNSHINE. DRY PLEASANT WEATHER WILL PREVAIL THROUGH SATURDAY WITH THE FORMATION OF DEW EACH NIGHT. RH VALUES WILL DIP TO THE 40S ON THURSDAY AFTERNOON...MAINLY 30S FRIDAY AFTERNOON...AND 40S SATURDAY AFTERNOON. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE LATE SATURDAY NIGHT THROUGH AT LEAST MONDAY. THE SURFACE WIND WILL BE SOUTH 5 TO 15 MPH...GUSTING TO 25 MPH TONIGHT (POSSIBLY A LOT HIGHER IN AND NEAR THUNDERSTORMS). THE WIND WILL SHIFT TO NORTH OR NORTHWEST 5 TO 15 MPH TOMORROW AND FRIDAY. && .HYDROLOGY... NUMEROUS SHOWERS AND THUNDERSTORMS WILL WORK ACROSS OUR REGION THIS EVENING...WITH LINGERING SHOWERS POSSIBLE OVERNIGHT SOUTH AND EAST OF ALBANY. AVERAGE BASIN RAINFALL LOOKS TO BE OVER 0.25 INCHES...WITH LOCALIZED AMOUNTS UP TO TWO INCHES POSSIBLE A FEW OF THUNDERSTORMS (OR TRAINING THUNDERSTORMS). PWATS ASSOCIATED WITH THIS AIRMASS WILL APPROACH TWO INCHES THIS EVENING...BEFORE FALLING OFF LATER OVERNIGHT AND ESPECIALLY ON THURSDAY. THE HEAVY RAINFALL COULD CAUSE LOCALIZED PONDING OF WATER ON LOW LYING AREAS AND POOR DRAINAGE AREA. WILL CONTINUE ENHANCED WORDING FOR HEAVY RAINFALL THROUGH THIS EVENING. WITH THE PASSAGE OF THE COLD FRONT...A COOLER AND LESS HUMID AIR WILL BE USHERED IN. EXPECTED SOME LINGERING SHOWERS INTO THURSDAY MORNING AS THE FRONT WILL BE SLOW TO MOVE OFF TO THE EAST. THEN LOOKING AT DRY WEATHER INTO AT LEAST THE FIRST HALF OF THE WEEKEND. THE WEATHER WILL TURN UNSETTLED AS WE HEAD INTO THE SECOND HALF OF THE WEEKEND AND INTO NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...NAS/HWJIV FIRE WEATHER...HWJIV/BGM HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 23, 2:54 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 254 PM EDT WED JUL 23 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-241100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 254 PM EDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. SCATTERED TO NUMEROUS THUNDERSTORMS COULD BECOME STRONG TO LOCALLY SEVERE WITH WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. THUNDERSTORMS WILL GENERALLY MOVE FROM NORTHWEST TO SOUTHEAST AROUND 30 MPH. THUNDERSTORMS MIGHT ALSO CONTAIN HEAVY RAINFALL...ENOUGH TO PRODUCE PONDING OF WATER IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CONTINUE CHANCE OF SEVERE THUNDERSTORMS THROUGH 10 PM THIS EVENING. AFTER THAT...THE THREAT OF THUNDERSTORMS WILL DECREASE OVERNIGHT. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION HAS BEEN REQUESTED FOR ALL OF OUR COUNTIES THROUGH 1000 PM. PLEASE SEND ANY AND ALL REPORTS OF ANY THUNDERSTORM DAMAGE OR HAIL THE NATIONAL WEATHER SERVICE AT ALBANY VIA NYSPIN...TELEPHONE...EMAIL OR FACEBOOK.
In the hours before
Local storm report, Jul 23, 6:14 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
614 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG NORTH HOOSICK 42.93N 73.34W
07/23/2014 RENSSELAER NY LAW ENFORCEMENT
TREES DOWN ON FACTORY HILL ROAD. TIME ESTIMATED BY
RADAR.
&&
EVENT NUMBER ALY1400410
IAASpecial weather statement, Jul 23, 6:15 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT WED JUL 23 2014
MAZ001-025-NYZ053-054-060-061-232300-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
615 PM EDT WED JUL 23 2014
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR STEPHENTOWN...OR ABOUT OVER
NASSAU...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
STEPHENTOWN BY 620 PM EDT
NEW LEBANON BY 630 PM EDT
HANCOCK BY 635 PM EDT
PITTSFIELD BY 645 PM EDT
6 MILES SOUTH OF CHESHIRE BY 655 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4235 7313 4245 7378 4249 7379 4253 7376
4262 7376 4263 7376 4258 7309
TIME...MOT...LOC 2215Z 278DEG 21KT 4250 7349
LFMLocal storm report, Jul 23, 6:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG EAGLE MILLS 42.73N 73.60W
07/23/2014 RENSSELAER NY LAW ENFORCEMENT
TREE DOWN ON PINEWOODS AVE. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY1400411
IAALocal storm report, Jul 23, 6:19 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 2 SSE MILLERTOWN 42.88N 73.50W
07/23/2014 RENSSELAER NY 911 CALL CENTER
TREE DOWN ON JOHNSONVILLE RD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY1400412
IAALocal storm report, Jul 23, 6:21 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 1 SE SPEIGLETOWN 42.79N 73.62W
07/23/2014 RENSSELAER NY LAW ENFORCEMENT
TREE AND WIRES DOWN ON PLANK ROAD. TIME ESTIMATED BY
RADAR.
&&
EVENT NUMBER ALY1400413
IAASpecial weather statement, Jul 23, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT WED JUL 23 2014
MAZ001-025-232245-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
621 PM EDT WED JUL 23 2014
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR LEE...OR ABOUT 9 MILES SOUTH OF PITTSFIELD...AND MOVING
EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
BECKET AND 7 MILES NORTH OF OTIS BY 645 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4217 7303 4228 7336 4244 7327 4239 7301
4238 7302 4238 7306 4233 7306 4231 7299
4225 7299
TIME...MOT...LOC 2222Z 290DEG 12KT 4233 7320
LFM/SNDThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:58 PM EDT | Special Weather Statement | ALY | Herkimer | 32 min |
| Jul 23, 2:19 PM EDT | Special Weather Statement | ALY | Hamilton | 26 min |
| Jul 23, 3:12 PM EDT | Special Weather Statement | ALY | Fulton | 33 min |
| Jul 23, 3:45 PM EDT | Special Weather Statement | ALY | Otsego | 30 min |
| Jul 23, 3:51 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 24 min |
| Jul 23, 4:43 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 32 min |
| Jul 23, 4:52 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 23 min |
| Jul 23, 5:08 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Washington | 52 min |
| Jul 23, 5:13 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 32 min |
| Jul 23, 5:22 PM EDT | Special Weather Statement | ALY | Schoharie | 23 min |
| Jul 23, 5:43 PM EDT | Special Weather Statement | ALY | Rensselaer | 32 min |
| Jul 23, 5:55 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Washington | 3 hr |
| Jul 23, 6:25 PM EDT | Special Weather Statement | ALY | Ulster | 35 min |
| Jul 23, 6:32 PM EDT | Areal Flood Advisory | ALY | Rensselaer | 3 hr |
| Jul 23, 6:56 PM EDT | Special Weather Statement | ALY | Columbia | 64 min |
| Jul 23, 7:56 PM EDT | Special Weather Statement | ALY | Columbia, Dutchess | 64 min |
| Jul 23, 5:15 PM EDT | Special Weather Statement | ALY | Bennington | 30 min |
| Jul 23, 6:58 PM EDT | Special Weather Statement | ALY | Windham | 32 min |
| Jul 23, 5:40 PM EDT | Special Weather Statement | ALY | Berkshire | 35 min |
| Jul 23, 6:15 PM EDT | Special Weather Statement | ALY | Berkshire | 45 min |
| Jul 23, 7:29 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
Nearby
Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.